May 3, 2005
After 9 years "undetectable," I asked for a drug holiday 7/04. I moved to San Fran, and re-infected myself via needle. I'm not a regular drug user. I've been typed Bipolar II, BPD, and I have had at least 10 suicide attempts racked up since 2000, about 3 serious. Never before 2000, oddly. My CD4 is now 171 (18%), VL 300,000 (highest ever). The labs are getting worse fast: over a few months. Liver about 300, which is doubled since January. My psych MD is on holiday, and I am between HIV MDs. Therefore, no prophylaxis for PCP was offered when my CD4 was 198, 2/04. I did not know that advice was from an NP at the time. He was foolish, and I 'flirt with death.' I am really hard to treat, with psych meds. Most mood stabilizers make me more curmudgeonly; and I am already suicidal/self-destructive. True antidepressants make me hypo-manic; perhaps I need more inpatient time with this. So I was happy when my psych MD & I put together 100mg Provigil, 1mg Klonopin BID, and 25mg Seroquel HS. I found 50mg Seroquel to make me a bit depressive. I dumped the Provigil yesterday (taken since about January), because my liver is not happy. But I am already getting apathetic, and I almost want to get sick. I have a dry cough, and can envision my demise: it is seductive. Question: Since there is no doubt Provigil uses P450, etc., what meds would make a meet substitute? I liked the sharp focus I got from Provigil. Could you throw out a few safer-for-liver mood modulators that I can bring to the table next week, when my psych MD returns? She is very open-minded. Thanks for reading this. Scott.
| Response from Dr. Horwath
If the diagnosis of bipolar is correct, then your best bet for a drug that is not metabolized in the liver is lithium, which is an extremely effective mood stabilizer and has metabolized exclusively through the kidney. It needs to be carefully monitored by you and your psychiatrist to avoid adverse effects, but is quite effective and safe when used properly.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chills After Blowjob Worried I Have HIV
- Itchy Rash After Eating Food Made By Someone With HIV Sign Of HIV AIDS
- Shingles After Blowjob Worried I Have HIV
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
- Tingling In Feet After Anal With Condom Worried I Have HIV
- Vomiting After Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.